Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I totally relate.... sign me Fat Ass!

Posted by jentle on May 15, 2001, at 3:19:39

In reply to Re: I totally relate.... sign me Fat Ass! Christina, posted by Joy on May 14, 2001, at 21:11:35

I can't tell you how shocked, surprised, and thrilled I was to find this post!
Let me explain... this is my story and someone else wrote it. That means I'm not the only one with this
problem. I take 100mg of zoloft and 300mg of wellbutrin every day. In the 2 1/2 years I've been taking these,
I've gained 30 pounds. My eating habits have not changed, and if anything, I'm getting more excercise than
before. I too, went off the meds for awhile, but went right back to the anger, the tears for no apparent
reason, and all the other fun stuff that goes with my depression. I have yet to decide which is worse... the
crying, anger, etc., or having to continually buy new clothes because nothing fits.
For now, I guess I'll be fat...
It's better than being emotionally out of control...
kind of...

> I have lost a few pounds on Prozac. Paxil made me very hungry all the time. Prozac seems to curb my appetite a little. Sometimes I don't feel like eating a lot, though I enjoy my chocolate and have a little every day. If you are not feeling all that great on Prozac, you may want to ask your doc/pdoc about raising your dose a little. I went to 40 mgs with no problems and still have that weight loss which is fine with me. Good luck.
> Joy
>
>
>
>
> > These responses could have been written by me. I am in the same boat and I am very frustrated. I recently quit taking Celexa (after 6 yrs on various ADs) to see if I could drop some of the 40 hideous pounds I've gained. Haven't lost anything, and I feel like shit.
> > I'm still suffering from withdrawal effects that are getting worse.. not better. The worst is now that I slur my words and have a hard time communicating with people. THIS SUCKS!
> >
> > I would love to sue someone for screwing up my system so bad... but where would I start?
> >
> >
> > > I've been on SSRI's on and off for a while and have gained over 40 pounds. I am just about at my wits end because I feel like I need the SSRI, but I get more depressed when I gain weight. I'm trying desparately to find something that will help without weight gain. I tried 5-HTP and St. John's Wort but spiraled down and am afraid I'll have to go back to an SSRI and gain even more weight. It's frustrating because some doc's (especially some male docs) don't seem to take this seriously.
> > >
> > > I know this may sound a bit extreme, but I wonder if someone could sue the drug companies and win. I could understand if I had been informed that these drugs could cause weight gain and to watch for that. But no one said a thing and the literature that came with it said nothing about possible weight gain. For a long time I thought it was just me, but when my dose of Paxil was raised I gained 15 pounds in a very short time and couldn't stop eating. It's been an ongoing source of frustration and depression.
> > >
> > >
> > >
> > > > I, too, am disgusted. I started on zoloft two years ago and I was shocked when I discovered I was gaining weight, because I was not doing anything different. I stopped Zoloft (slowly) and experienced the same irritation and anger that put me on it in the first place so I went on Prozac, and I have been on it for a year. Of all the stupid side effects, weight gain is the one this former bulimic cannot handle. I keep thinking that someday I'll go off the Prozac and exercise and eat better and everything will be fine. I don't know when that will be since there never seems to be a good time for ad withdrawal. Hmmm, maybe I should try cocaine? Just kidding, but I feel that desperate sometimes. I am thankful that I'm not where I used to be emotionally, and I can handle my bad moods now. Though sometimes I feel like the Prozac isn't working.
> > > > What a stupid trade-off.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[63027]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jentle thread:51461
URL: http://www.dr-bob.org/babble/20010507/msgs/63027.html